Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 30, NWS Little Rock, AR

May 27, 2002Scott County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 27, 2002, 2:45 PM CDT for Scott County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2002, 2:45 PM CDT (19:45 UTC)
Expired
May 27, 2002, 4:45 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Scott County, AR

The radar

The Western Arkansas radar (KSRX), 61 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2002-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2002-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 271945
FFWLIT
ARC127-272145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
242 PM CDT MON MAY 27 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SCOTT COUNTY IN WESTERN ARKANSAS

* UNTIL 445 PM CDT

* AT 240 PM...DOPPLER WEATHER RADAR INDICATED SCATTERED              
  THUNDERSTORMS DEVELOPING ACROSS SCOTT COUNTY...MAINLY SOUTH OF     
  WALDRON. THE STORMS HAVE BEEN DEVELOPING RANDOMLY AND MOVING 
  VERY LITTLE. WITH THE STORMS NEARLY STATIONARY...THEY HAVE BEEN 
  PRODUCING 2 TO 3 INCH RAINFALL AMOUNTS PER HOUR. GIVEN THIS...
  FLASH FLOODING IS LIKELY TO OCCUR IN PARTS OF THE COUNTY.   

&&

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

LAT...LON 3493 9373 3476 9372 3469 9391 3471 9428
          3475 9444 3493 9442

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 11:03 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, May 27, 11:03 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1103 AM CDT MON MAY 27 2002

JUST SENT AN UPDATE TO THE ZONES TO REMOVE MORNING WORDING. SHOWERS
CONTINUE TO MOVE ACROSS NORTHWEST ARKANSAS ON KLZK WSR-88D.
SATELLITE IMAGES SHOW ANOTHER AREA OF THUNDERSTORMS IN EASTERN
OKLAHOMA...AND YET ANOTHER LARGE MCS IN SOUTHERN OKLAHOMA AND
NORTHERN TEXAS. THEREFORE WILL LEAVE A CHANCE OF SHOWERS AND
THUNDERSTORMS IN ALL ZONES FOR THIS AFTERNOON. TEMPERATURES AND
WINDS LOOK TO BE ON TRACK.

51

.LZK...
AR...NONE.

In the hours before

Local storm report, May 27, 11:30 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...REPORTS FROM SUNDAY AFETRNOON
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1130 AM CDT MON MAY 27 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    CARTHAGE                  AR   WIND DAMAGE
05/26/02   DALLAS                         TREES DOWN ON HIGHWAY 229.
                                          REPORTED BY LAW ENFORCEMENT

0330 PM    PINE BLUFF                AR   .75 INCH HAIL
05/26/02   JEFFERSON                      REPORTED BY PUBLIC

0405 PM    ALMYRA                    AR   .75 INCH HAIL
05/26/02   ARKANSAS                       REPORTED BY PUBLIC

0430 PM    3 W CASSCOE               AR   .75 INCH HAIL
05/26/02   ARKANSAS                       REPORTED BY PUBLIC                                       ENFORCEMENT

46
Local storm report, May 27, 11:30 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED REPORTS FROM SUNDAY AFTERNOON
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1130 AM CDT MON MAY 27 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 PM    CARTHAGE                  AR   WIND DAMAGE
05/26/02   DALLAS                         TREES DOWN ON HIGHWAY 229.
                                          REPORTED BY LAW ENFORCEMENT

0330 PM    PINE BLUFF                AR   .75 INCH HAIL
05/26/02   JEFFERSON                      REPORTED BY PUBLIC

0405 PM    ALMYRA                    AR   .75 INCH HAIL
05/26/02   ARKANSAS                       REPORTED BY PUBLIC

0430 PM    3 W CASSCOE               AR   .75 INCH HAIL
05/26/02   ARKANSAS                       REPORTED BY PUBLIC

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:39 PM CDTFlash Flood WarningLZKPolk111 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.